zbMATH — the first resource for mathematics

Uniqueness of transverse solutions for reaction-diffusion equations with spatially distributed hysteresis. (English) Zbl 1252.35009
Summary: The paper deals with reaction-diffusion equations involving a hysteretic discontinuity in the source term, which is defined at each spatial point. Such problems describe biological processes and chemical reactions in which diffusive and nondiffusive substances interact according to the hysteresis law. Under the assumption that the initial data is spatially transverse, we prove a theorem on the uniqueness of solutions. The theorem covers the case of non-Lipschitz hysteresis branches arising in the theory of slow-fast systems.

35A02 Uniqueness problems for PDEs: global uniqueness, local uniqueness, non-uniqueness
35K57 Reaction-diffusion equations
35K45 Initial value problems for second-order parabolic systems
47J40 Equations with nonlinear hysteresis operators
Full Text: DOI arXiv
[1] Hoppensteadt, F.C.; Jäger, W., (), 68-81
[2] Hoppensteadt, F.C.; Jäger, W.; Poppe, C., A hysteresis model for bacterial growth patterns, (), 123-134
[3] Alt, H.W., On the thermostat problem, Control cybernet., 14, 171-193, (1985)
[4] Visintin, A., Evolution problems with hysteresis in the source term, SIAM J. math. anal, 17, 1113-1138, (1986) · Zbl 0618.35053
[5] Kopfova, J., Hysteresis in biological models, J. phys. conf. ser., 55, 130-134, (2006)
[6] Il’in, A.M.; Markov, B.A., Nonlinear diffusion equation and Liesegang rings, Dokl. akad. nauk, 440, 2, 164-167, (2011), English translation: Dokl. Math., 84, No. 2, 2011, pp. 730-733 · Zbl 1234.35292
[7] P. Gurevich, R. Shamin, S. Tikhomirov, Reaction – diffusion equations with spatially distributed hysteresis. Preprint. http://arxiv.org/abs/1205.3580. · Zbl 1276.35107
[8] Nishiura, Y.; Mimura, M.; Ikeda, H.; Fujii, H., Singular limit analysis of stability of traveling wave solutions in bistable reaction – diffusion systems, SIAM J. math. anal., 21, 1, 85-122, (1990) · Zbl 0713.35009
[9] Ladyzhenskaya, O.A.; Solonnikov, V.A.; Uraltseva, N.N., Linear and quasilinear equations of parabolic type, (1967), Nauka Moscow, English translation: Amer. Math. Soc., Providence, RI, 1968 · Zbl 0164.12302
[10] Krasnosel’skii, M.A.; Pokrovskii, A.V., Systems with hysteresis, (1989), Springer-Verlag Berlin-Heidelberg-New York, Translated from Russian: Sistemy s Gisterezisom. Nauka. Moscow 1983
[11] Visintin, A., Differential models of hysteresis, (1994), Springer-Verlag Berlin-Heidelberg · Zbl 0820.35004
[12] Ivasišen, S.D., Green’s matrices of boundary value problems for petrovski parabolic systems of general form, II, Mat. sb., Math. USSR sbornik, 42, 4, 461-489, (1982), English transl. in
[13] Evans, L.C.; Portilheiro, M., Irreversibility and hysteresis for a forward – backward diffusion equation, Math. models methods appl. sci., 14, 11, 1599-1620, (2004) · Zbl 1064.35091
[14] Krejčí, P., The hysteresis limit in relaxation oscillation problems, J. phys. conf. ser., 22, 103-123, (2005)
[15] Mishchenko, E.F.; Rozov, N.Kh., Differential equations with small parameters and relaxation oscillations, (1980), Plenum · Zbl 0482.34004
[16] Plotnikov, P.I., Passing to the limit with respect to the viscosity in an equation with variable parabolicity direction, Differential equations, 30, 614-622, (1994) · Zbl 0824.35100
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.